Jump to content
Sign in to follow this  
Markovcred

Brain fog; feel “dumb” on remeron

Recommended Posts

Hello there. I’m in my late 20s and have taken an SSRI for 6 months (2 years ago) and now my second time taking remeron.

 

I have been on remeron for 10 weeks and originally started taking it as a precaution to avoid insomnia. I have a busy schedule with work and full time school and was afraid I would have bad sleep and fail my classes, etc. I don’t think I was depressed when I started taking it but now I actually do feel depressed and my psychiatrist thinks I should stay on remeron for the rest of my life ?!

 

Now, 10 weeks in and feel “dumb”; for example I’m forgetting how to do simple tasks, my PIN numbers and even simple facts about myself or things I shouldn’t be forgetting. I have always prided myself on memory and this side effect is scaring me. Of course, one of the side effects of insomnia is indeed short term memory loss. But, I feel like a zombie and socially awkward. I didn’t feel this way before remeron.

 

Desiring helpful feedback :)

Share this post


Link to post
Share on other sites

Hey, I feel you on this, I've been on it about 3 months now, still feel a lot dumber than I was without it. Helps with my anxiety and I guess I'm not super crazy, but it makes it super hard to focus and think straight. I used to have my mind run a million miles a minute and now it feels like I'm dragging my feet through honey to get to what I want to say. Even when I do talk it comes out kinda lacking in substance. I also feel lightheaded when I'm just walking around. I take 7.5 mg but I have hypersensitivity to medication.

Share this post


Link to post
Share on other sites
On 11/23/2018 at 8:18 PM, Markovcred said:

I have been on remeron for 10 weeks and originally started taking it as a precaution to avoid insomnia.

I would look for another psychiatrist. You don't start taking an antidepressant because you might get insomnia. That's irresponsible medicine.

Share this post


Link to post
Share on other sites

@John_in_SF thanks for the reply. Looking back, I agree it was not sound for me to pre-treat insomnia. I am struggling to come off of Remeron at this point despite my psychiatrist (I shouldn't say "my" since she is just a doc I found online and I don't feel like she is on my side) positing I should "remain on Remeron for the rest of my life." My response to her is "I would like to feel an orgasm every once and a while and get away from the brain fog." Her reply is "oh just take Wellbutrin you'll feel your orgasm." 

At this point I am taking 3.75mg on a "taper" but keep jumping back up to 7.5mg when i haven't slept for days and need to sleep for work and functioning.

@joltbro thanks for the reply. Definitely helps to hear I am not alone in my experience!

Share this post


Link to post
Share on other sites

I took Remeron once. Gave me intense dreams. The first morning after, I was so dizzy I couldn't work! I eventually came off it because I was gaining weight. Couldn't pass the convenience store without popping in for a candy bar.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...